Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 139, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 27, 2011, 12:28 AM MDT for Dundy County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 12:28 AM MDT (06:28 UTC)
- Expired
- Jun 27, 2011, 1:10 AM MDT
- In force
- 42 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:30 AM MDT | HAIL 0.88 | Benkelman, NE | ESTIMATED TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2662 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS53 KGLD 270628
SVRGLD
NEC057-270730-
/O.NEW.KGLD.SV.W.0139.110627T0628Z-110627T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1228 AM MDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 130 AM MDT
* AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BENKELMAN...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAX.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 20 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
TIME...MOT...LOC 0629Z 234DEG 7KT 4010 10155
WIND...HAIL 60MPH 1.00IN
$$
THEDE2 follow-up statements
091
WWUS53 KGLD 270647
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1247 AM MDT MON JUN 27 2011
NEC057-270730-
/O.CON.KGLD.SV.W.0139.000000T0000Z-110627T0730Z/
DUNDY NE-
1247 AM MDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DUNDY
COUNTY UNTIL 130 AM MDT...
AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAX...AND WAS MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAX.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 20 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
TIME...MOT...LOC 0647Z 249DEG 9KT 4011 10148
WIND...HAIL 60MPH 1.50IN
$$
THEDE653
WWUS53 KGLD 270710
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
110 AM MDT MON JUN 27 2011
NEC057-270720-
/O.CAN.KGLD.SV.W.0139.000000T0000Z-110627T0730Z/
DUNDY NE-
110 AM MDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUNDY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 4036 10135 4001 10133 4000 10157 4000 10170
4011 10172
TIME...MOT...LOC 0710Z 249DEG 9KT 4013 10141
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:00 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 11:00 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT SUN JUN 26 2011 .UPDATE... 830 PM MDT SUN JUN 26 2011 POSSIBLY OUTFLOW ENHANCED COLD FRONT JUST ABOUT IN FAR NORTHEAST COLORADO WITH A SOUTHEAST MOVEMENT OF 30-35 KTS. THIS WOULD BRING IT INTO THE FAR NORTHWEST CORNER OF THE AREA BY 0330-0400Z...SIMILAR TO THE LATEST RUC WIND FORECAST. A BRIEF PERIOD OF WIND GUSTS TO 35 MPH POSSIBLE. THE FRONT WILL CONTINUE MOVING SOUTH OVERNIGHT WITH GUSTY NORTH TO NORTHWEST WINDS BEHIND IT. HAVE ADJUSTED ALL PARAMETERS TONIGHT THROUGH MONDAY. RICH LOW LEVEL MOISTURE CONTINUES TO INCREASE ON EAST/NORTHEAST WINDS. STRATUS EXPECTED TO DEVELOP BY MIDNIGHT AND CONTINUE THROUGH EARLY MORNING. HAVE UPPED CLOUD GRIDS AND TEMP/DEWPOINT GRIDS ACCORDINGLY. AS FOR PRECIPITATION CHANCES...COMBINATION OF INSTABILITY/PROXIMITY TO LEFT FRONT QUAD OF UPPER JET AND BETTER MOISTURE DRIVING THUNDERSTORMS TO OUR NORTH. A WEAKER JET SHOULD MOVE IN TO SOUTHWEST KANSAS BY MIDNIGHT FAVORING AREAS NORTH OF THE INTERSTATE FOR PRECIPITATION CHANCES WHICH WILL ALSO BE NEAR THE FRONTAL BOUNDARY. ADJUSTED POPS UP JUST A BIT IN THESE AREAS. SEVERE STORMS POSSIBLE. FOR MONDAY REMOVED DAYTIME PRECIPITATION CHANCES GIVEN DOWNWARD MOTION AND LACK OF MOISTURE/INSTABILITY. IT WILL BE BREEZY TO WINDY FROM THE NORTH/NORTHWEST. 007 && .SHORT TERM (TONIGHT-TUESDAY)... 233 PM MDT SUN JUN 26 2011 CURRENT VISIBLE SATELLITE SHOWS CLEAR SKIES OVER MOST OF THE SOUTHERN CONUS DUE TO A HIGH PRESSURE OVERHEAD. FURTHER NORTH IN NORTHERN NEBRASKA THUNDERSTORMS WERE MOVING SOUTHEAST AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING AND WESTERN NEBRASKA. TONIGHT A COLD FRONT AND ASSOCIATED UPPER LEVEL SHORT WAVE TROUGH WILL MOVE THROUGH THE CWA DURING THE EVENING AND OVERNIGHT HOURS. BEHIND THE FRONT THE ENVIRONMENT WILL BECOME MORE MOIST. THE BEST LIFTING LOOKS TO BE ALONG AND JUST BEHIND THE FRONT. MUCAPE VALUES ARE IN EXCESS OF 5000J/KG AHEAD OF THE FRONT. HOWEVER WARM 700MB TEMPERATURES WILL CREATE STRONG INHIBITION AS THE FRONT MOVES THROUGH. THE 700MB TEMPERATURES COOL BEHIND THE FRONT BUT BY THIS TIME THE BEST LIFTING IS ALREADY PAST. THE BIG QUESTION OVERNIGHT WILL BE IF THE FRONT AND 700MB SHORT WAVE TROUGH WILL BE ABLE TO OVERCOME THE INHIBITION AS THE FRONT MOVES THROUGH AND WILL THERE BE ENOUGH LIFTING BEHIND THE FRONT FOR THE SHORT WAVE TROUGH TO TAKE ADVANTAGE OF THE MOIST ENVIRONMENT AND CAPE AVAILABLE. ANOTHER CONCERN IS THE DEPTH OF THE MOISTURE. CURRENT POINT SOUNDINGS SHOW THE ENVIRONMENT SATURATED UP TO AROUND 700MB BEHIND THE FRONT BUT LITTLE CHANGE IN REGARD TO THE MOISTURE ABOVE THAT LEVEL. IF THERE IS NOT MUCH LIFTING BEHIND THE FRONT THAT TAPS INTO THIS MOISTURE OR IF THE MOISTURE IS NOT AS DEEP AS FORECAST...STORMS WILL LIKELY BE CONFINED TO FORMING ALONG THE FRONT. HOWEVER IF STORMS ARE ABLE TO FORM BEHIND THE FRONT THEY WILL LIKELY BE ELEVATED...WHICH WOULD CAUSE THE INHIBITION TO HAVE LESS OF AN EFFECT ON THE STORMS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT WITH THE STRONGER STORMS. HOWEVER A TORNADO CANNOT BE RULED OUT AS THE FRONT MOVES THROUGH. MONDAY HAVE SLIGHT CHANCES FOR THE FAR EASTERN CWA DURING THE MORNING IN CASE SOME CONVECTION LINGERS BEHIND THE EXITING SHORT WAVE TROUGH. THE MORNING HOURS WILL BE WINDY AS THE TIGHT PRESSURE GRADIENT FROM THE COLD FRONT REMAINS OVER THE AREA. THE WIND SHOULD BE BELOW ADVISORY CRITERIA. THE WINDS WILL SLACKEN DURING THE AFTERNOON. DURING THE LATE AFTERNOON HAVE SLIGHT CHANCES OVER EASTERN COLORADO AS THE CAPE AND MOISTURE PROFILE IMPROVE AHEAD OF THE NEXT SHORT WAVE TROUGH. DURING THE EVENING AND OVERNIGHT HOURS A SHORTWAVE TROUGH WILL MOVE INTO THE CWA. MODELS HAVE THE BEST LIFTING AND MOISTURE ROUGHLY ALONG AND SOUTH OF I-70. AS THE TROUGH MOVES THROUGH CHANCES WILL MOVE EAST OVERNIGHT. TEMPERATURES WILL BE NEAR TO BELOW NORMAL THANKS TO THE COLD FRONT FROM SUNDAY NIGHT. TUESDAY HAVE SLIGHT CHANCES ACROSS THE SOUTHEAST HALF OF THE CWA AS THERE IS STILL ADEQUATE MOISTURE AND SOME INSTABILITY IN PLACE DURING THE MORNING. ALSO A MINOR SHORT WAVE TROUGH MOVING THROUGH MAY BE ENOUGH TO SUSTAIN THE CONVECTION FROM THE PREVIOUS NIGHT THROUGH THE MORNING HOURS. THE AFTERNOON WILL BE WINDY OVER THE WESTERN HALF OF THE CWA AS A TIGHT PRESSURE GRADIENT SETS UP AHEAD OF A SURFACE TROUGH MOVING OUT OF EASTERN COLORADO. DURING THE EVENING AND OVERNIGHT HOURS ANOTHER UPPER LEVEL SHORT WAVE TROUGH MOVES OVER THE CWA. POINT SOUNDINGS SHOW SOME MOISTURE TO WORK WITH...HOWEVER THERE MAY NOT BE ENOUGH WHERE THE BEST LIFT IS LOCATED. DURING THE EVENING A SURFACE TROUGH MOVES OUT OF EASTERN COLORADO...BRINGING DRY AIR WITH IT. THIS MAY HELP SERVE AS A FOCUS FOR CONVECTION. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL. .LONG TERM (WEDNESDAY-SUNDAY)... 233 PM MDT SUN JUN 26 2011 MODELS HAVE PUSHED THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHERN CONUS FARTHER NORTH DURING THIS PERIOD. AS A RESULT THE SHORT WAVE TROUGH THAT WILL MOVE THROUGH THE CWA THURSDAY NIGHT MAY NOT BE AS STRONG AS PREVIOUSLY THOUGHT. MODEL SOUNDINGS SHOW A DRY ENVIRONMENT IN PLACE...BUT HAVE KEPT CHANCES MENTIONED AS LIFTING FROM THE UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WITH HELP FROM THE 850MB JET MAY PRODUCE A THUNDERSTORM OR TWO. OTHERWISE THERE MAY BE A POSSIBILITY FOR THUNDERSTORMS FRIDAY NIGHT ALONG THE FRONT. HOWEVER MODELS ARE STILL HAVING TROUBLE DECIDING WHERE THE FRONT WILL BE...WHETHER IT WILL REMAIN SOUTH OF THE CWA OR RETREAT TO THE NORTHERN CWA. WITH THIS IN MIND WILL KEEP CHANCES OUT FOR NOW. TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS NEAR TO ABOVE 100 DEGREES. JTL && .AVIATION... 1100 PM MDT SUN JUN 26 2011 FOR THE 06Z TAFS...THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH BETTER CHANCES AT KMCK THAN KGLD THROUGH 09Z OR SO. HAVE INCLUDED CB AT KMCK...AS CAP HAS BEEN DECREASING NEAR THE TERMINAL BUT IS STILL PRESENT. A FRONT WILL PASS THROUGH THE TERMINALS AFTER 06Z TONIGHT...CAUSING WINDS TO SHIFT TO NORTHERLY AND BECOME GUSTY. IFR CEILINGS ARE ALSO EXPECTED BEHIND THE FRONT. MODELS SUGGEST THAT VISIBILITIES WILL DECREASE AS CEILINGS LOWER...BUT ANY FOG WOULD NEED TO BE ADVECTION FOG DUE TO THE GUSTY WINDS. DEW POINTS SHOULD BE DECREASING AS AIR MOVES IN FROM THE NORTH...THOUGH THERE MAY BE A BRIEF PERIOD FOR REDUCED VIS BEFORE DEW POINTS BEGIN DECREASING. IFR CEILINGS WILL SCATTER AS THE FRONT MOVES FURTHER AWAY AND MIXING INCREASES DURING THE DAYTIME. WINDS WILL ALSO DECREASE AS THE FRONT MOVES AWAY. CJS/007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 26, 6:45 PM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 645 PM MDT SUN JUN 26 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 249 PM MDT SUN JUN 26 2011 /349 PM CDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AROUND OR SHORTLY AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL GENERALLY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY AND THURSDAY NIGHT. THEY WILL BE MOST NUMEROUS IN THE EVENING HOURS. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT. 007
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 11:25 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock, Red Willow | 65 min |
| Jun 27, 12:31 AM MDT | Flash Flood Warning | GLD | Dundy | 5 hr |
| Jun 27, 12:39 AM MDT | Special Weather Statement | GLD | Hitchcock | 36 min |
| Jun 27, 12:43 AM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 47 min |
| Jun 27, 1:34 AM MDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.